Georgia, 2016Tornadoes and Damaging Winds in Georgia, April 1, 2016
April 1, 2016 · NWS FFC · 12 events in 6 counties and zones
A deep upper-level trough and associated strong surface cold front swept through the region overnight and through the day. Moderate instability and strong low to mid-level shear ahead of this system brought strong to severe thunderstorms to Central Georgia early in the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $402,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper-level trough and associated strong surface cold front swept through the region overnight and through the day. Moderate instability and strong low to mid-level shear ahead of this system brought strong to severe thunderstorms to Central Georgia early in the day. Damaging thunderstorm winds and a few tornadoes were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 1, 5:57 AM EST, 3 minutes earlier.
Area forecast discussion, Apr 1, 5:57 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 AM EDT FRI APR 1 2016
.UPDATE...
UPDATED FOR THE TOR WATCH EXTENSION.
&&
.PREV DISCUSSION... /ISSUED 453 AM EDT FRI APR 1 2016/
UPDATE...
UPDATED TO EXTEND THE TORNADO WATCH. NO OTHER CHANGES.
PREV DISCUSSION... /ISSUED 412 AM EDT FRI APR 1 2016/
SHORT TERM /TODAY THROUGH SATURDAY/...
ACTIVE DAY ON TAP FOR THE FORECAST AREA AS A COLD FRONT MOVES
THROUGH.
REGIONAL RADAR SHOWS A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS
MOVING ACROSS THE CWFA THIS MORNING. THIS ACTIVITY DEVELOPED OUT
AHEAD OF THE COLD FRONT AND PUSHED EAST. THE COLD FRONT CURRENTLY
STRETCHES FROM CENTRAL TN BACK THROUGH CENTRAL AL TO THE GULF COAST.
A MID LEVEL SHORTWAVE HAS STEEPENED LAPSE RATES THIS
MORNING...HELPING TO SUSTAIN CONVECTION BUT WILL PUSH OFF TO THE
EAST EARLY THIS MORNING. IN ADDITION...MESOANALYSIS SHOWS GOOD SHEAR
ALSO HELPING TO SUSTAIN THE STRONG THUNDERSTORMS. THE HI-RES MODELS
DON'T HAVE A GREAT HANDLE ON WHAT IS CURRENTLY GOING ON...WITH THE
HRRR WITH THE BEST PRECIP PATTER BUT THE CONVECTION IS A LOT WEAKER
THAN WHAT IS ACTUALLY OCCURRING. THE WRF HAS A BETTER HANDLE ON WHAT
IS GOING ON TO THE SOUTH. DO THINK THE AREA OF STORMS ACROSS EASTERN
AL WILL HOLD TOGETHER AND CONTINUE EASTWARD INTO THE CWFA. DO THINK
THAT SEVERE STORMS WILL BE LIMITED IN COVERAGE...BUT STRONG STORMS
ARE LIKELY THROUGH THE MORNING HOURS.
ALL OF THE MODELS ARE SHOWING A SLOW DOWN IN THE SOUTHWARD
PROGRESSION OF THE FRONT EARLY TODAY. IT WILL LIKELY BECOME
STATIONARY FOR A SHORT PERIOD OF TIME ACROSS NORTHERN GA...SO DO
EXPECT SOMEWHAT OF A LULL IN THE STRONG/SEVERE ACTIVITY LATER THIS
MORNING AND POSSIBLY LASTING INTO THE EARLY AFTERNOON. DURING THE
LATE AFTERNOON AND INTO THE EVENING HOURS...A MID LEVEL SHORTWAVE
AND UPPER LEVEL JET STREAK WILL MOVE OUT OF THE GOMEX AND NORTHEAST
INTO GA. THESE TWO FEATURES WILL HELP ENHANCE CONVECTIVE ACTIVITY
ALONG AND AHEAD OF THE FRONT AGAIN. EXACTLY WHERE THE CONVECTION
FIRES LATE THIS AFTERNOON WILL BE HEAVILY DEPENDENT UPON WHERE THE
FRONT SETS UP THIS MORNING. AREAS SOUTH OF THE FRONT WILL HAVE HAVE
THE BEST CHANCES OF DE-STABILIZING WITH MORE HEATING LIKELY. WITH
THIS IN MIND...THINK THE BEST CHANCES FOR SEVERE WEATHER WILL BE
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON.
CONVECTION WILL HAVE A GOOD CHANCE OF LINGERING WELL INTO THE
EVENING HOURS. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL AND AN ISOLATED TORNADO.
THE FRONT IS EXPECTED TO PICK UP A LITTLE SPEED TONIGHT AND BEGIN TO
PUSH SOUTHWARD AGAIN AS THE 500MB TROUGH BEGINS TO SWING THROUGH.
THE TROUGH DOESN'T LOOK TO CLEAR THE CWFA UNTIL LATE IN THE DAY
SATURDAY. AGAIN...THE BEST CHANCES OF PRECIP WILL BE ALONG AND AHEAD
OF THE FRONT EARLY SATURDAY WITH A FEW THUNDERSTORMS POSSIBLE ACROSS
THE EXTREME SOUTHERN PORTION OF THE CWFA. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.
NLISTEMAA
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PORTION OF THE FORECAST WILL REMAIN RELATIVELY QUIET
UNTIL LATE NEXT WEEK.
A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH DURING THE DAY ON TUESDAY.
MOISTURE WILL BE LIMITED WITH THIS FEATURE...AN NOT EXPECTING ANY
PRECIP ACROSS THE FORECAST AREA AT THIS TIME.
HIGH PRESSURE WILL BRIEFLY SET UP ACROSS THE AREA UNTIL LATE
WEDNESDAY/EARLY THURSDAY. THIS SYSTEM WILL BRING THE NEXT BEST
CHANCES FOR PRECIP.
EVEN THOUGH THE WEATHER WILL BE QUIET...FROST/FREEZE HEADLINES WILL
BE POSSIBLE NEXT WEEK. THE AREA THAT HAS THE MOST POTENTIAL TO SEE
ANY FROST/FREEZE HEADLINES WILL BE THE NORTHEAST MTNS OF GA. THE
MOST LIKELY TIME PERIODS WOULD BE SATURDAY NIGHT...TUESDAY NIGHT AND
THURSDAY NIGHT...DUE TO DRIER AND COOLER AIR SETTLING OVER THE AREA
BEHIND COLD FRONTS.
NLISTEMAA
HYDROLOGY...
ON AVERAGE...ONE TO TWO INCHES OF RAINFALL HAS FALLEN OVER PORTIONS
OF THE FORECAST AREA THROUGH THIS MORNING. THERE ARE TWO AXES OF
HEAVIER RAINFALL...ONE ACROSS NORTHERN GA AND THE SECOND ACROSS WEST
CENTRAL GA. THERE HASN'T BEEN AN AIRMASS CHANGE AND PWATS REMAIN
ANOMALOUSLY HIGH FOR THIS TIME OF YEAR WITH VALUES 1.5 INCHES PLUS
THROUGH TONIGHT. SO...ADDITIONAL HEAVY RAINFALL IS POSSIBLE THROUGH
THIS EVENING. WILL NOT MAKE ANY CHANGES TO THE FLOOD WATCH AT THIS
TIME...BUT MAY RE-CONSIDER LATER THIS MORNING.
NLISTEMAA
AVIATION...
06Z UPDATE...
WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES ACROSS
MUCH OF THE AREA THIS MORNING. DO EXPECT THUNDERSTORMS TO
DECREASE IN COVERAGE IN THE NEXT TWO TO THREE HOURS...BUT SHOWERS
WILL CONTINUE THROUGH EARLY/MID MORNING. MODELS ARE PROGGING
ADDITIONAL THUNDERSTORMS TO DEVELOP ALONG THE COLD FRONT TOMORROW
AFTERNOON. WINDS SHOULD REMAIN ON THE WEST SIDE WITH GUSTS AOB 20
KT...EXCEPT IN THUNDERSTORMS. ALSO...DO THINK IFR CIGS ARE
POSSIBLE TOWARDS SUNRISE.
//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 78 54 67 42 / 70 50 10 0
ATLANTA 75 53 64 43 / 70 40 10 0
BLAIRSVILLE 74 47 60 35 / 50 30 10 0
CARTERSVILLE 75 49 64 38 / 40 30 10 0
COLUMBUS 75 56 68 45 / 80 70 20 0
GAINESVILLE 76 53 64 41 / 60 40 10 0
MACON 74 57 69 44 / 80 70 20 0
ROME 75 49 64 38 / 30 30 10 0
PEACHTREE CITY 75 52 65 41 / 70 50 10 0
VIDALIA 79 65 73 48 / 80 70 40 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CLAYTON...
COWETA...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...FAYETTE...
GLASCOCK...GREENE...HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...
JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...
NEWTON...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.
TORNADO WATCH UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BIBB...CRAWFORD...MACON...MARION...PEACH...SCHLEY...
SUMTER...TALBOT...TAYLOR...UPSON...WEBSTER.
&&
Hazardous weather outlook, Apr 1, 4:11 AM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 AM EDT FRI APR 1 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
511 AM EDT FRI APR 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
A STRONG WEATHER SYSTEM WILL CONTINUE IMPACT THE OUTLOOK AREA
THROUGH THIS EVENING. THIS SYSTEM WILL HAVE THE POTENTIAL TO
PRODUCE WIDESPREAD HEAVY RAINFALL AND SEVERE THUNDERSTORMS.
THROUGH THE MID MORNING HOURS...STRONG TO ISOLATED SEVERE STORMS
ARE POSSIBLE MAINLY ALONG AND SOUTH OF A LAGRANGE TO MACON TO
DUBLIN LINE. A TORNADO WATCH REMAINS IN EFFECT THROUGH 7AM FOR
PORTIONS OF WEST CENTRAL GEORGIA. SEVERE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND AN ISOLATED TORNADO.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE
THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH
GEORGIA. THE MOST LIKELY AREA FOR THE STRONG TO SEVERE
THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES.
IN ADDITION...VERY HEAVY RAINFALL IS EXPECTED. FLOODING AND FLASH
FLOODING WILL BE POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR MUCH OF
NORTH AND CENTRAL GEORGIA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE POSSIBLE NEXT WEEK
ACROSS THE NORTHEAST GEORGIA MOUNTAINS. AREAS OF FROST WILL POSE A
THREAT TO TENDER VEGETATION. THE MOST LIKELY NIGHTS FOR FROST
DEVELOPMENT WILL BE SATURDAY NIGHT...TUESDAY NIGHT AND THURSDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 1, 3:18 AM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 AM EDT FRI APR 1 2016
GAZ074-084-010900-
WILKINSON GA-WASHINGTON GA-
418 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON AND WASHINGTON COUNTIES
UNTIL 500 AM EDT...
AT 417 AM EDT...A STRONG THUNDERSTORM WAS OVER IRWINTON...MOVING EAST
AT 50 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...IRWINTON...DAVISBORO...TENNILLE...MCINTYRE...HARRISON...
TOOMSBORO...OCONEE...DEEPSTEP...RIDDLEVILLE...WARTHEN...HEBRON...DOWNS AND
HAMBURG STATE PARK.
LAT...LON 3278 8277 3281 8280 3276 8295 3274 8295
3268 8325 3285 8334 3300 8313 3295 8307
3297 8307 3299 8305 3302 8307 3304 8306
3311 8296 3313 8290 3317 8287 3324 8277
3318 8274 3317 8272 3298 8258 3283 8254
TIME...MOT...LOC 0817Z 251DEG 42KT 3281 8316Special weather statement, Apr 1, 3:31 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 AM EDT FRI APR 1 2016
GAZ053>057-067-068-010915-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-FAYETTE GA-
MERIWETHER GA-
431 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...EASTERN COWETA...NORTHERN PIKE...FAYETTE AND
NORTHERN MERIWETHER COUNTIES UNTIL 515 AM EDT...
AT 431 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PEACHTREE CITY TO 6 MILES SOUTH OF HOGANSVILLE...
AND MOVING EAST AT 40 MPH.
HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...GRIFFIN...MCDONOUGH...FAYETTEVILLE...ZEBULON...PEACHTREE CITY...
STOCKBRIDGE...HAMPTON...TYRONE...LOVEJOY...SENOIA...GRANTVILLE...
LUTHERSVILLE...BROOKS...MORELAND...WILLIAMSON...SHARPSBURG...TURIN...
HARALSON AND WOOLSEY.
LAT...LON 3347 8462 3354 8406 3305 8436 3311 8486
3319 8486
TIME...MOT...LOC 0831Z 253DEG 33KT 3343 8461 3308 8491Special weather statement, Apr 1, 3:51 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 AM EDT FRI APR 1 2016
GAZ052-053-066-067-010915-
HEARD GA-TROUP GA-COWETA GA-MERIWETHER GA-
451 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HEARD...TROUP...
SOUTHWESTERN COWETA AND WESTERN MERIWETHER COUNTIES UNTIL 515 AM
EDT...
AT 450 AM EDT...A STRONG THUNDERSTORM WAS OVER STANDING ROCK...OR NEAR
STROUD...MOVING EAST AT 55 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...FRANKLIN...GREENVILLE...HOGANSVILLE...GRANTVILLE...PINE
MOUNTAIN...MORELAND...CORINTH...HARRISONVILLE...BAUGHS CROSSROADS...HARRIS
CITY...ABBOTTSFORD...STATE LINE PARK...CANNONVILLE...WARESVILLE...DURAND...
TEXAS...BIG SPRINGS...HILLCREST AND MOUNTVILLE.
LAT...LON 3333 8474 3319 8486 3310 8486 3310 8470
3286 8471 3286 8475 3287 8475 3287 8486
3289 8519 3327 8526
TIME...MOT...LOC 0850Z 258DEG 49KT 3309 8522Special weather statement, Apr 1, 4:16 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT FRI APR 1 2016
GAZ066>069-078-079-089-011000-
MUSCOGEE GA-HARRIS GA-TALBOT GA-UPSON GA-TROUP GA-PIKE GA-
MERIWETHER GA-
516 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUSCOGEE...HARRIS...
WESTERN TALBOT...NORTHWESTERN UPSON...SOUTHEASTERN TROUP...WESTERN
PIKE AND MERIWETHER COUNTIES UNTIL 600 AM EDT...
AT 516 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAGRANGE TO 6 MILES EAST OF RIVER VIEW TO NEAR
GRIFFEN MILL...AND MOVING EAST AT 60 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...HAMILTON...TALBOTTON...GREENVILLE...MANCHESTER...PINE MOUNTAIN...
WOODBURY...WAVERLY HALL...WARM SPRINGS...WOODLAND...MOLENA...GAY...SUNSET
VILLAGE...BAUGHS CROSSROADS...PLEASANT HILL...HARRIS CITY...BARTLETTS
FERRY DAM...ATWATER...LAKE HARDING AND OLIVE BRANCH.
LAT...LON 3279 8510 3312 8511 3317 8444 3300 8430
3259 8461 3253 8501 3258 8507 3262 8509
3263 8508 3264 8511 3266 8509 3269 8512
3272 8512 3274 8511 3275 8514
TIME...MOT...LOC 0916Z 253DEG 52KT 3308 8503 3281 8504 3247 8529Special weather statement, Apr 1, 5:01 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EDT FRI APR 1 2016
GAZ067>072-078>082-089>091-011045-
MUSCOGEE GA-MARION GA-UPSON GA-TAYLOR GA-JONES GA-PIKE GA-LAMAR GA-
MONROE GA-MERIWETHER GA-HARRIS GA-TALBOT GA-CRAWFORD GA-BIBB GA-
CHATTAHOOCHEE GA-
601 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...NORTHWESTERN MARION...
UPSON...NORTHERN TAYLOR...NORTHWESTERN JONES...PIKE...LAMAR...
MONROE...EASTERN MERIWETHER...EASTERN HARRIS...TALBOT...NORTHWESTERN
CRAWFORD...NORTHWESTERN BIBB AND NORTHEASTERN CHATTAHOOCHEE COUNTIES
UNTIL 645 AM EDT...
AT 601 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MEANSVILLE TO NEAR WOODLAND TO NEAR NORTH FORT
BENNING...AND MOVING EAST AT 55 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...BUTLER...ZEBULON...ROBERTA...TALBOTTON...
MANCHESTER...WOODBURY...WAVERLY HALL...MILNER...WARM SPRINGS...WOODLAND...
MOLENA...YATESVILLE...MEANSVILLE...JUNCTION CITY...CULLODEN...GENEVA AND
ALDORA.
LAT...LON 3257 8503 3265 8492 3272 8489 3278 8482
3318 8457 3313 8364 3283 8387 3254 8419
3247 8500 3250 8500 3255 8503
TIME...MOT...LOC 1001Z 251DEG 46KT 3308 8430 3276 8453 3252 8485Special weather statement, Apr 1, 5:44 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 AM EDT FRI APR 1 2016
GAZ069-071-079>082-091-093-094-011130-
TALBOT GA-UPSON GA-MARION GA-MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
MONROE GA-BIBB GA-
644 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALBOT...
SOUTHEASTERN UPSON...NORTHERN MARION...NORTHERN MACON...TAYLOR...
CRAWFORD...PEACH...SOUTHWESTERN MONROE AND WESTERN BIBB COUNTIES
UNTIL 730 AM EDT...
AT 644 AM EDT...A STRONG THUNDERSTORM WAS NEAR BUTLER...MOVING EAST
AT 45 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...FORT VALLEY...BUTLER...ROBERTA...BYRON...MARSHALLVILLE...REYNOLDS...
JUNCTION CITY...GENEVA...RUPERT...PRATTSBURG...POTTERVILLE...GARDEN
VALLEY...LIZELLA...SALEM...MARION ESTATES...MUSELLA...JUNIPER...HORNS AND
CARSONVILLE.
LAT...LON 3249 8466 3253 8464 3283 8433 3290 8369
3245 8381 3244 8383 3246 8383 3246 8384
3238 8384 3237 8386
TIME...MOT...LOC 1044Z 270DEG 39KT 3262 8430Thunderstorm Wind, Taylor
- When
- April 1, 6:00 AM EST to 6:05 AM EST
- Where
- Taylor County, 1.11 mi NW of Griffith
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.639, -84.116
Several large trees were uprooted near residence, laying south, suggesting strong inflow from northern fringe of broad circulation aloft.
Thunderstorm Wind, Taylor
- When
- April 1, 6:01 AM EST to 6:04 AM EST
- Where
- Taylor County, 0.83 mi N of Griffith
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.642, -84.100
Numerous softwood trees snapped or uprooted along Macon Road, just south of Roberta Highway.
Tornado, Taylor
- When
- April 1, 6:03 AM EST to 6:05 AM EST
- Where
- Taylor County, 1.78 mi NNE of Reynolds to 2.54 mi NE of Reynolds
- Rating
- EF0
- Path length
- 1.27 mi
- Path width
- 300 yd
- Continued into
- Crawford, Ga (FFC)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.595, -84.093
A National Weather Service survey team found that a weak tornado touched down near the intersection of State Highway 128 and Thomas Road. The EF-0 tornado with maximum winds around 80 MPH snapped and uprooted several trees, overturned a camper and destroyed a small shed along Thomas Road before crossing the Flint River into Crawford County. [04/01/16: Tornado #1, County #1-2, EF0, Taylor-Crawford, 2016:001].
Tornado, Crawford
- When
- April 1, 6:05 AM EST to 6:06 AM EST
- Where
- Crawford County, 3.83 mi SSW of Pope Place to 3.79 mi SSW of Pope Place
- Rating
- EF0
- Path length
- 0.08 mi
- Path width
- 300 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.597, -84.071
A National Weather Service survey team found that the EF-0 tornado that moved across eastern Taylor County crossed the Flint River briefly into Crawford County snapping and uprooting a few trees in the swamp along the river before lifting. [04/01/16: Tornado #1, County #2-2, EF0, Taylor-Crawford, 2016:001].
Thunderstorm Wind, Crawford
- When
- April 1, 6:06 AM EST to 6:10 AM EST
- Where
- Crawford County, 0.6 mi NNW of Pope Place
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.657, -84.055
Several small to medium-sized trees uprooted along Avera Road.
Thunderstorm Wind, Crawford
- When
- April 1, 6:10 AM EST to 6:20 AM EST
- Where
- Crawford County, 0.85 mi NNW of Lee Pope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.611, -83.957
The Crawford County Emergency Manager reported several trees blown down near Zenith Mill Drive and Lee Pope Road and one power line blown down on a home.
Thunderstorm Wind, Peach
- When
- April 1, 6:34 AM EST to 6:44 AM EST
- Where
- Peach County, 1.5 mi NNE of Powersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.620, -83.770
The Peach County Emergency Manager reported two pine trees blown down along Kay Road south of Byron.
Tornado, Houston
- When
- April 1, 6:42 AM EST to 6:52 AM EST
- Where
- Houston County, 0.26 mi NE of Centerville to 0.64 mi NNE of Wallston
- Rating
- EF1
- Path length
- 4.86 mi
- Path width
- 350 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.623, -83.678
A National Weather Service survey team found that a tornado touched down on the northeast side of Centerville snapping and uprooting trees along Sentry Oaks Drive. The tornado quickly strengthened as it moved east, briefly reaching EF-1 intensity with 90 MPH winds as it crossed Napier Avenue, Fisher Street and Carter Circle. Multiple large trees were snapped or uprooted in this area, several falling on homes. The tornado, weaker now, continued to move east causing sporadic damage in the form of snapped or uprooted trees in the area bounded by Watson Boulevard on the south and Green Street on the north, until crossing onto Robins AFB around the Green Street gate. Large pieces of a metal roof were stripped from a maintenance hangar just inside the western edge of the base. [04/01/16: Tornado #2, County #1-1, EF1, Houston, 2016:002].
Thunderstorm Wind, Houston
- When
- April 1, 6:53 AM EST to 6:55 AM EST
- Where
- Houston County, 1.75 mi SE of Elberta
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.650, -83.602
The automated weather observation equipment at Robins Air Force Base, KWRB, reported a wind gust of 72 knots from the southwest at 0753 AM EDT.
Tornado, Twiggs
- When
- April 1, 7:06 AM EST to 7:07 AM EST
- Where
- Twiggs County, 1.36 mi ENE of Bullard to 1.9 mi NE of Bullard
- Rating
- EF0
- Path length
- 0.61 mi
- Path width
- 60 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.639, -83.479
A National Weather Service survey team found that an EF-0 tornado with 65 MPH winds touched down along Bullard Road and travelled around .6 miles northeast along the road snapping a few trees in a path about 60 yards wide before lifting. [04/01/16: Tornado #3, County #1-1, EF0, Twiggs, 2016:003].
Tornado, Twiggs
- When
- April 1, 7:50 AM EST to 7:54 AM EST
- Where
- Twiggs County, 1.94 mi SSW of Danville to 0.69 mi NW of Allentown
- Rating
- EF1
- Path length
- 2.04 mi
- Path width
- 300 yd
- Continued into
- Wilkinson, Ga (FFC)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.573, -83.259
A National Weather Service survey team found an EF-1 tornado with maximum winds of 95 MPH touched down between Moore Road and I-16 where it damaged two manufactured homes, one significantly with the majority of the roof lifted and partial collapse of the front exterior wall. Several trees surrounding the homes were snapped or uprooted. The tornado continued northeast crossing I-16 where a 300 yard swath of trees were down on either side of the interstate. Just west of the Wilkinson County line the tornado caused significant damage along State Highway 112, or Main Street, with two storage trailers sustaining major damage and several trees snapped or uprooted. The tornado then weakened but continued tracking northeast crossing into Wilkinson County on the southwest side of Allentown. [04/01/16: Tornado #4, County #1-2, EF1, Twiggs-Wilkinson, 2016:004].
Tornado, Wilkinson
- When
- April 1, 7:54 AM EST to 7:55 AM EST
- Where
- Wilkinson County, 6.44 mi WSW of Cooktown to 6.18 mi WSW of Cooktown
- Rating
- EF0
- Path length
- 0.26 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.587, -83.228
A National Weather Service survey team found that the EF-1 tornado in eastern Twiggs County crossed a short distance into Wilkinson County after weakening to EF-0 strength, with maximum wind speeds around 75 MPH, leaving a sporadic path of damage in the southern portion of Allentown before ending along U.S. Highway 80. [04/01/16: Tornado #4, County #2-2, EF1, Twiggs-Wilkinson, 2016:004].
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, April 1, 20161 death · 1 event
- Flash Flooding and Flooding in Alabama, April 1 to 4, 2016$150,000 · 50 kt wind · 14 events
- Flood and Damaging Winds in Georgia, April 1 to 3, 2016$95,000 · 65 kt wind · 16 events
- Tornadoes and Damaging Winds in Georgia, April 1, 2016EF1 · 13 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, April 1, 201613 events
- Drought in California, April 1 to 30, 201611 events
- Hail and Damaging Winds in Texas, April 1, 20161.75 in hail · 10 events
- Drought in Hawaii, April 1 to 30, 201610 events
- Lake-Effect Snow and Winter Weather in Michigan, April 1 to 2, 20167 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 1, 20167 events
- Drought and Astronomical Low Tide in California, April 1 to 30, 20166 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 1, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633992, 633997, 630003, 630004, 634000, 629960, 629961, 630011, 629976, 630015, 630023, 630026.